Patient Comments: Hip Bursitis - Describe Your Experience

Please describe your experience with hip bursitis.

Comment from: Del, 55-64 Female (Patient) Published: September 24

I am a fifty eight year old female, and I had hip bursitis for a year. I have had sleepless nights, with extreme pain sitting, standing, and walking. Life is awful. I had three injections, but not much relief. I am beside myself with it all.

Was this comment helpful?Yes
Comment from: Pinky, 45-54 Female (Patient) Published: June 22

I have had hip bursitis in my left hip for 15 years. It was only 7 months ago that it was diagnosed and that was through paying to go private. For all those years I have had to put up with the pain with no diagnosis. I even thought it must have been in my head! I had an injection in my hip in April 2015, which lasted just two weeks. Now it's back again. I can't sleep properly, I hobble like an old woman when I get up from a chair or sofa. It's depressing. I am only allowed 2 to 3 injections a year and quite frankly it's not worth it just for two weeks' relief. Is this my life from now on! I also have been diagnosed with degenerative disc disease (I had 3 injections in my spine but they made no difference whatsoever); the two probably work together though pain wise.

Was this comment helpful?Yes
Comment from: River, 45-54 Female (Patient) Published: May 27

I had a left hip replacement in October 2014. This resulted in my left leg being one and a half inches longer than my right. Soon after, I developed horrid back pain. I kept pushing through it and soon I started having pain in my left leg on the outside of the thigh and very severe, about four inches above my knee. Then I developed shocks of nerve pain in thigh. I got cortisone in my bursa and some trigger points in my leg and the pain went away. I had surgery on right hip to even out leg lengths in February 2015. The pain returned in left leg as cortisone wore off. It got so bad I couldn't bear weight on left leg. I received more cortisone and lidocaine patches. It has been a month since the cortisone and I don't need the lidocaine patches now. I have learned to walk without a limp now. But new hip is still about a half inch shorter. I am hoping without a limp, the bursitis will not return. The pain ends up spreading to the groin, into the hip flexor and side of hip, down outer thigh to the point you can just barely, with a lot of determination, walk on that leg. Since I am pain free for the first time in months, I am starting yoga. I lost all strength in left groin area and hip flexor. I hope pain doesn't return.

Was this comment helpful?Yes
Comment from: Ginger, 65-74 Female (Patient) Published: May 11

I just started doing Pilates with a trainer about 5 months ago. All went well and then for the first time I had an increasingly worsening pain in my right hip, which was diagnosed as bursitis. Doctor put me on 6 day pack prednisone treatment and I was pain free within 3 days. I remained pain free for a couple of months and then (after a pretty strenuous Pilates workout), the pain was back; and worse this time. I am using lots of ibuprofen, which seems to make me sick and only reduces the pain slightly. I am going back on the prednisone tomorrow, and thinking I need to find another workout routine!

Was this comment helpful?Yes
Comment from: ricoron, 65-74 Male (Patient) Published: February 27

My bursa in both hips started to be very tender and painful in 2011. Four years later and 2 steroid injections, physiotherapy, etc., the pain is getting worse. Some nights I hardly sleep as it is very hard to get a position which isn't painful. Sleeping on my stomach is the only way that I can sleep most nights. Strenuous activity or a lot of walking makes it worse. I take one Aleve each morning but am not sure if I want it at night as it didn't seem effective when I did. I am truly at a loss. My daughter has encouraged me to see a naturopath.

Was this comment helpful?Yes
Comment from: Sailor, 65-74 Male (Patient) Published: August 04

Do not take steroid injections too often for bursitis as they can impact/kill your adrenal gland. I know from experience and medical diagnosis that is what happened to me.

Was this comment helpful?Yes
Comment from: DarcNLvly, 55-64 Female (Patient) Published: June 30

My bursitis pain in both hips is sharp, hot and stabbing. It travels down bottom of buttocks, and both legs. I have tingling in toes and balls of feet. The tingling travels up to knee.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hip Bursitis - Symptoms Question: What symptoms did you experience with hip bursitis?
Hip Bursitis - Treatment Question: What was your hip bursitis treatment?
Hip Bursitis - Prognosis Question: What is the prognosis for your hip bursitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.